Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 302, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 3, 2012, 7:36 PM CDT for Bowie County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2012, 7:36 PM CDT (00:36 UTC)
- Expired
- Nov 3, 2012, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS54 KSHV 040036
SVRSHV
TXC037-040115-
/O.NEW.KSHV.SV.W.0302.121104T0036Z-121104T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT SAT NOV 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF NEW BOSTON...
* UNTIL 815 PM CDT.
* AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW BOSTON...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOOKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3359 9418 3359 9417 3338 9417 3344 9458
3353 9459 3357 9438 3356 9440 3354 9435
3357 9434 3355 9431 3359 9425 3359 9424
3356 9425 3355 9423 3356 9419 3358 9421
TIME...MOT...LOC 0036Z 270DEG 8KT 3350 9448
$$
121 follow-up statement
480
WWUS54 KSHV 040108
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT SAT NOV 3 2012
TXC037-040115-
/O.CON.KSHV.SV.W.0302.000000T0000Z-121104T0115Z/
BOWIE TX-
808 PM CDT SAT NOV 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BOWIE COUNTY...
AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF NEW
BOSTON...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY ALONG HIGHWAY 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3357 9438 3356 9440 3354 9438 3355 9436
3354 9435 3341 9436 3344 9458 3353 9459
TIME...MOT...LOC 0108Z 270DEG 8KT 3348 9451
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 2:35 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Nov 3, 2:35 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT SAT NOV 3 2012 .DISCUSSION... AN GENERAL EAST TO WEST FRONTAL BOUNDARY...JUST SOUTH OF INTERSTATE 40...WILL SAG SLOWLY SOUTHWARD...AS VAD WIND PROFILE NEARLY PARALLEL TO BOUNDARY. THUS FAR...CONVECTION HAS NOT YET BEGUN ALONG THIS BOUNDARY...BUT HAS INCREASED DRAMATICALLY IN BELT OF STG GULF INFLOW...OF SE TX. THIS CONVECTION HAS BEEN DEVEOPING TOWARDS THE NE...ACROSS THE EAST TX LAKES INTO NW LA. WITH ONLY MODEST SHEAR AND LOW LVL VEERING CONFINED TO NEAR SFC...AND CURRENT TRENDS OF CONVECTIVE GROWTH...EXPECT LITTLE IN WAY OF SVR WX OVERNIGHT INTO SUNDAY. MOSTLY SCT COVERAGE...ALTHOUGH CURRENT COVERAGE OVER SE TX SUGGEST MORE WIDESPREAD COVERAGE IS POSSIBLE. INCREASING CONVERGENCE ALONG FRONTAL BOUNDARY SUGGEST ADDITIONAL DEVELOPMENT FROM THE NORTH OVERNIGHT AS WELL. THE COLD FRONT SHOULD PUSH THRU MOST OF THE REGION ON SUNDAY....BUT MAY HANG UP JUST SW OF CWA...SO WILL LEAVE IN 30 PERCENT POPS FOR MONDAY WITH ISOLD TSTMS. SEASONALLY COOL AIR AND FAIR WX EXPECTED THRU REMAINDER OF THE WEEK...WITH DEEP NW FLOW ALOFT TRANSITIONING TO MORE ZONAL. A LARGE SLOW MOVG TROUGH WILL APPROACH THE REGION LATER NEXT WEEKEND. LOW LVL SHEAR COULD BE QUITE STRONG...BUT WITH INSTABILILITY...AND MOISTURE IN PARTICULAR...MORE MARGINAL. FOR NOW... WILL JUST LEAVE IN ISOLD TSTMS FOR SAT NIGHT AND SUNDAY AT END OF EXTENDED PERIOD./VII/. && .AVIATION... SCATTERED TO BROKEN CU BETWEEN 3 AND 5 KFT REMAINDER OF THE AFTERNOON INTO THE EVENING. A COLD FRONT...AS OF 19Z WAS LOCATED NEAR A KBVX...KPRX...KMWL LINE. THIS FRONT WILL MOVE SLOWLY SOUTHEAST TO NEAR A KTXK...KTYR LINE AT 04/00Z AND NEAR A KMLU... TO KLFK LINE BY 04Z. SHWRS AND TSTMS LIKELY ALONG AND AHEAD OF THE BOUNDARY AS IT PROGRESSES SOUTHEAST ACROSS THE AREA. EXPECT LOWERED FLIGHT CONDITIONS IN ASSOCIATION WITH THE CONVECTION...ALONG WITH MODERATE TO SEVERE TURBULENCE AND ICING. AFTER FRONTAL PASSAGE... AREAS OF MVFR CIGS CONTINUING THROUGH 04/18Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 71 52 72 47 / 60 30 10 20 10 MLU 58 70 50 71 46 / 60 30 20 20 10 DEQ 53 68 47 70 40 / 50 20 10 20 10 TXK 57 66 48 70 45 / 50 30 10 20 10 ELD 55 66 47 68 42 / 60 30 10 20 10 TYR 60 71 52 75 47 / 60 30 10 30 10 GGG 60 71 51 73 46 / 60 30 10 20 10 LFK 64 78 57 77 49 / 60 40 20 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 3, 11:59 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT SAT NOV 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1159 AM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT.. A COLD FRONT AND UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND TONIGHT. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ISOLATED THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS TO DECREASE IN COVERAGE ON SUNDAY AS COOLER AIR MOVES INTO THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Nov 3, 4:33 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CDT SAT NOV 3 2012
TXZ125-032215-
UPSHUR-
433 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
CEDAR SPRINGS...GILMER AND ORE CITY...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF CEDAR SPRINGS TO ROSEWOOD...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF PITTSBURG TO 8 MILES SOUTHWEST OF
GILMER...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
12Special weather statement, Nov 3, 5:29 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT SAT NOV 3 2012
TXZ152-165-032330-
ANGELINA-NACOGDOCHES-
529 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DIBOLL...HUDSON...HUNTINGTON...LUFKIN...MELROSE...NACOGDOCHES
AND WODEN...
AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LUFKIN...MOVING NORTHEAST AT 20
MPH.
DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
12Special weather statement, Nov 3, 6:28 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT SAT NOV 3 2012
TXZ152-153-166-040030-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
628 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...MARTINSVILLE...MELROSE AND NACOGDOCHES...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MELROSE...OR 7 MILES EAST OF
NACOGDOCHES...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Nov 3, 6:40 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT SAT NOV 3 2012
TXZ096-097-109-111-112-040045-
BOWIE-CASS-MORRIS-RED RIVER-TITUS-
640 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BOXELDER...DALBY SPRINGS...DE KALB...SIMMS AND US 259 AND I 30
INTERSECTION...
AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES WEST OF DALBY SPRINGS...OR 8
MILES SOUTHEAST OF BOXELDER...MOVING EAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
12Local storm report, Nov 3, 6:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 NNW NACOGDOCHES 31.63N 94.66W
11/03/2012 E0.25 INCH NACOGDOCHES TX TRAINED SPOTTER
PEA SIZE HAIL REPORTED AT INTERSECTION HWY 59 AND FM 343
&&
19Local storm report, Nov 3, 7:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 SSE CENTER 31.69N 94.13W
11/03/2012 E0.25 INCH SHELBY TX PUBLIC
PEA SIZE HAIL REPORTED ALONG HWY 96 SOUTH OF CENTER
&&
19Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.